Hail, Cumberland
- When
- April 6, 11:55 AM CST
- Where
- Cumberland County, 9 mi NE of Crossville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.033, -84.917
Spotter reported penny size hail at Fairfield Glade.
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 6, 8:44 AM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 PM CDT SUN APR 6 2003 HAVE UPDATED ZONES TO CLEAN UP WORDING AND TO MENTION A FEW STORMS COULD BE SEVERE FOR REMAINDER OF TODAY. ALSO BUMPED UP POPS A TAD. ALSO UPDATED HWO TO MENTION SEVERE FOR TODAY AND TO BEEF UP TONIGHT FOR SEVERE CONCERNS AND HEAVY RAINFALL POTENTIAL. SELS HAS SOUTHWEST CORNER OF MID STATE CLIPPED IN MODERATE RISK AREA THROUGH 12Z MONDAY. .BNA...NONE. BOYD 01
TNZ005>011-022>034-056>066-075>080-093>097-071130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 907 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE THIS MORNING AND CONTINUE INTO THE AFTERNOON AS A WARM FRONT MOVES NORTHWARD INTO SOUTHERN MIDDLE TENNESSEE. AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL RESULT. THERE IS A SLIGHT RISK OF THUNDERSTORMS BECOMING SEVERE TODAY...BUT MORE LIKELY TONIGHT. ALONG WITH THE SLIGHT RISK OF SEVERE THUNDERSTORMS THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST TONIGHT AS A STRONG STORM SYSTEM APPROACHES. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERN. RAINFALL WILL BE HEAVY AT TIMES TONIGHT WITH LOCALIZED FLOODING POSSIBLE. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY TUNED FOR ADDITIONAL INFORMATION CONCERNING THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY MORNING...WITH THE PASSING FRONTAL SYSTEM A FEW STORMS COULD BE SEVERE ALONG WITH POTENTIALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... TODAY...TONIGHT AND MONDAY MORNING...ACTIVATION OF SPOTTER GROUPS... HAM RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED. BOYD 01
The national radar mosaic for the moment the first event began.
5 hail. Local standard time, as filed.
Spotter reported penny size hail at Fairfield Glade.
Trained spotter reported quarter size hail.
NWS employee reported penny size hail.
Law enforcement reported nicklel size hail.
NWS employee reported penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350667, 5350668, 5350997, 5350998, 5350999.